inhibitors can cause toxicity of drugs that are substrate of pgp like digoxin
Inhibitors of P-gp can increase the systemic exposure and toxicity of drugs that are substrates of P-gp, such as digoxin. This is because P-gp normally limits the absorption and distribution of these drugs, and inhibition of P-gp can increase their bioavailability and systemic exposure.
For example, some commonly used medications, such as ketoconazole, verapamil, and quinidine, are known inhibitors of P-gp. When these drugs are co-administered with P-gp substrates, such as digoxin, the plasma concentration of the substrate can increase, leading to potential toxicity.
Clinicians should be aware of the potential for drug-drug interactions when prescribing medications that are substrates of P-gp or when administering P-gp inhibitors. In some cases, it may be necessary to adjust the dose or schedule of medications to minimize the risk of adverse effects.